Lexapro - I have been taking Escitalopram 10mg for four weeks now. I've taken this in the past with no problems. I still experience many of the start up side effects including nausea. The most troubling symptom has been a feeling of unreality... just spacey and not myself. I'm wondering if this will ever end. I'm taking tis for anxiety/panic. I'm also taking .5 Clonazepam which doesn't seem to help at all. The primary reason for the AD was to help ween me off the benzo. I just feel totally stuck and sick; helpless. My doctor eventually wants me up to 40mg... I can't even seem to make it up to 20mg as I fear a repeat of start up side effects... Will the increase cause more problems??? Should I stick it out? Are the feelings of being spacey expected and will they go away? Thank you
I took Lexapro for 2 months and never got past the side effects. But that does not mean that after 8 weeks you won't. I had to go very slowly, 5 mg to 10 mg, never made it to 20 mg. I did feel spacy the first 4 weeks,but that went away. I was just horribly sick to my stomach, like the 24/7 flu that did not go away.
I also had taken it in the past (brand name) and the only issue was a bit of sleepiness, it did help the anxiety and sleep. I could not get past the side effects the 2nd time.
I hope you can get past the side effects. It does work well for a lot of people.
Keep in contact with your doctor.
Hope you feel better soon :)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Nov 2010 • 3 answers
Updated 3 Oct 2014 • 3 answers
Updated 28 Jan 2017 • 3 answers
Updated 15 Aug 2017 • 3 answers
Updated 31 Mar 2018 • 2 answers